New to Site, my Anxiety!!

Hey everyone! I'm knew to this site, and was just seeking some advice :)

My doctor recently diagnosed me with anxiety, and I was put on Zoloft (25 mg last month, no change so increased to 50mg). He tested my blood and thyroid and electrolytes and all that, 1!4 found nothing wrong. However, I have really bad health anxiety, and convinced I have a brain tumor or some neurological problem. I had these "episodes" starting in October, and for awhile I didn't think they were panic attacks, but now I know they are, because although I think I'm dying when they happen, nothing bad does. I have a fear of fainting because the episodes start off as a feeling of lightheadedness/dizziness, and then I get the racing thoughts, shakiness, hot/cold, sometimes racing heart, etc. I also have a sense of uneasiness like almost 24/7.

Zoloft hasn't worked for me yet, I heard it takes awhile and my doctor said 25mg doesn't do much for anyone, so I've been on 50mg for almost 2 weeks and still not much of a change. Have had less panic attacks which is good, but still anxious and have some symptoms. I've also developed some leg weakness or weird feeling in my right leg, which I know is probably a side effect from medication but it worries me that it's only on one side (I have mad anxiety about a brain tumor).

Has anyone had positive/negative experiences with Zoloft? Seeking any reassurance or advice, thanks! :)

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Courtflyjay, just try hanging in there. Zoloft is an SSRI and can take from 4-6 weeks to reach full dosage level. Your symptoms will start going down once the right dose is given. Good Luck

  • Thanks!! I hope so. I've been on it a total of 6 weeks so far, but for the first 4 weeks my dose was not correct. So hopefully that's why I'm still feeling this way!!

  • I've never had Zoloft but I'm on venlafaxine 75mg my Dr ups my dose to 150 wen I'm at my worst it takes about a week to kick in and slowly calm me down but I've had bad health anxiety for over 10 years thinking I'm dying of some serious terminal illnesses it's taken over my life big-time I hate these episodes because they make me feel bad about myself woke up half an hour ago with that dreaded feeling in your tummy hot sweats fast heartbeat and restlessness these last for about 2 weeks then start to subside for a while then i go about 5 months then book it hits me badly against scary babes I know but it is just Anxiety disorder and we will get it by the balls eventually

  • Thanks for your reply! It's always nice to hear from other people dealing with anxiety. Do you think your medication helps you a lot or only a little?

  • It's hard to actually say because when my Dr ups my dosage I always wonder is it the meds or am I calming it because I think that the meds help it's hard to tell wether it's mind over matter if you know what I mean

  • Believe me, it's the meds that make you feel better. This is when we can get into trouble down the road. When we start feeling better, we tend to think that we are doing it. Only when some come off the medication too soon is when they know the meds were carrying them. And that's okay, we all need that little help to break the cycle of fear.

  • I suffer from this dizzy spinning inside my head, lasts only 20/30 seconds, extremely frightening, the the mind goes into probable causes, brain tumor etc. I hate this too.

  • I get this too! And most of the time it causes a panic attack for me. Since I started Zoloft I am able to mostly talk myself out of the attacks and they're a lot less scary

  • Banjorosie, I have gotten that many times while looking at the computer screen. That's exactly the right description (dizzy spinning inside the head) lasting only 20-30 seconds but enough to scare the heck out of me.

  • My doctor says it's the meds that really help cuz wen we have anxiety and panic it a because we lack serotonin and the meds actually replace what we r missing

  • Well dear, if you will be okay, I'm going to say Goodnight. We are moving the clocks ahead tonight so it's already 1:30am. I wish you well. Take care! x

  • And you agora

  • Welcome to the forum I'm sorry I don't have any experience of taking Zoloft but everything you are describing is classic anxiety

    One thing I know is that you won't faint from panic

    I can really really recommend you read books by Dr Claire Weekes especially Self Help For Your Nerves

    The weak feeling in your legs she describes as jelly legs

    You have had tests and nothing found so try to reassure yourself that there is nothing seriously wrong

    Acceptance of the symptoms and letting go of the fear of them is the key to getting better There is a good video on You Tube called Doctor Explains Panic Attacks it's an Irish doctor called Dr Barry His words are really helpful and comforting

    There are loads of relaxation videos on YouTube that will really help you and the DARE book by Barry McDonagh is excellent too

    I really wish you loads of luck in getting well as I know how horrible the symptoms are 😉

  • Welcome to the forum I'm sorry I don't have any experience of taking Zoloft but everything you are describing is classic anxiety

    One thing I know is that you won't faint from panic

    I can really really recommend you read books by Dr Claire Weekes especially Self Help For Your Nerves

    The weak feeling in your legs she describes as jelly legs

    You have had tests and nothing found so try to reassure yourself that there is nothing seriously wrong

    Acceptance of the symptoms and letting go of the fear of them is the key to getting better There is a good video on You Tube called Doctor Explains Panic Attacks it's an Irish doctor called Dr Barry His words are really helpful and comforting

    There are loads of relaxation videos on YouTube that will really help you and the DARE book by Barry McDonagh is excellent too

    I really wish you loads of luck in getting well as I know how horrible the symptoms are 😉

  • Thanks! I was actually looking up some books to start reading to help me the other day! Thanks for your suggestions :)

  • I'm sure you will find them a comfort and very helpful

    All the very best 😉

  • I have recently switched from lexapro to Zoloft. My pdoc said the therapeutic dose for anxiety is 150mg to 200mg. I have been upping my dose every 5 days starting at 25mg and last night took my first dose of 150mg. My side effects are nausea, dizziness,jitters, and diarrhea but only last about a week or so. Each time you up the dose you may experience side effects and you will need to give it 4-6 weeks at that dose to see if it will work for you. Good luck!

You may also like...